MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE ALLSTAR¿ GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE ALLSTAR¿ GUIDE WIRE
Model Number 1001741J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 014 allstar guide wire shaft was wiped with a sterile gauze before advancing in the anatomy and wire fragments were noted on the gauze.The coils separated from the wire.Another unspecified guide wire was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported core separation was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Possible factors that may contribute to guide wire breaks/separations can be affected by numerous factors including, but not limited to, manufacturing, guide wire damage, guide wire re-insertions, handing/manipulation, tensile or torsional loads beyond its design limits, entanglement with other devices or anatomical conditions.The investigation was unable to determine a conclusive cause for the reported separation.Based on the reported information, it is possible that inadvertent mishandling and/or manipulation during preparation of the guide wire caused the noted scratches and scrapings of teflon.Additionally, the stretched coils likely occurred when wiping the guide wire with the gauze causing the appearance of the coil break; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ACS HI-TORQUE ALLSTAR¿ GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12933738
Report Number2024168-2021-11063
Device Sequence Number20060124
Product Code DQX
UDI-Device Identifier08717648025952
UDI-Public08717648025952
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K972142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1001741J
Device Catalogue Number1001741J
Device Lot Number1032461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown